Talk

Advanced search

To think tramadol is giving me the flu?

(13 Posts)
sloth3000 Mon 02-Dec-19 22:45:31

I have tramadol for my suspected endometriosis. Every time I take it I get flu symptoms as well as tinnitus. Is this a normal side affect?

Itsjustmee Mon 02-Dec-19 22:58:49

I know that if I take tramadol for more than a few days I sweat like crazy
I don’t actually have a cold but I am clammy and sweaty
As soon as I stop taking it within a few day the sweating stops

Gilead Mon 02-Dec-19 23:03:17

Are you on the timed release?

june2007 Mon 02-Dec-19 23:04:14

Probably not the flu, but possible side effects.

maggiecate Mon 02-Dec-19 23:06:12

Did a quick google and influenza-like symptoms are a known side effect (1%-10% may experience)
www.drugs.com/sfx/tramadol-side-effects.html

pugparty Mon 02-Dec-19 23:08:05

YABU. Tramadol can't give you the flu. I'm sorry you're getting some bad side effects though.

VisionQuest Mon 02-Dec-19 23:09:22

Do you notice the symptoms after you stop taking it or during?

It's a synthetic opioid so a very potent drug (I'm sure you're aware of that!) and the withdrawal/come down from it can be awful - including nasty flu like symptoms.

I've been through it a few times myself. Worst time of my life!

marshmallowss Mon 02-Dec-19 23:09:43

I think tramadol is the devil and is probing giving you symptoms similar to flu. Can you get an alternative ?

overnightangel Mon 02-Dec-19 23:11:34

I was given it 7 or 8 years ago for the pain for a kidney infection , took it for a day and a half and flushed the lot, it was absolutely horrendous just didn’t agree with me at all, hallucinations, sickness, sweating ... I’d rather be in pain than go near that stuff again

sloth3000 Tue 03-Dec-19 08:02:12

I feel awful! Going from hot to cold and all bunged up. All of my muscles are aching and my eyes are burning. And the pains not even bloody gone. Only took 2 and it started a few hours later 🥴 anyone know any alternatives? Can’t take ibuprofen as I’m asthmatic, tried paracetamol coseine and cocodamol. Don’t know what’s next

ravensoaponarope Tue 03-Dec-19 08:43:16

It made me suicidal :-( Sorry you are suffering side effects.

Brimful Tue 03-Dec-19 08:48:01

I've taken it for endo too. Tramadol doesn't give me those side effects but it does bung me up terribly.

Have you told your pharmacist and/or Dr of the side effects you're experiencing?

Naproxen has been the only pain killer to make any dent on my Endo pain, btw. Massive sympathy.

CrowleysBentley Tue 03-Dec-19 09:14:50

Tramadol can make you feel really dodgy if you are not used to it. I take it daily along with other pain medications (for back and hip problems), and have for a few years, but I do remember feeling generally a bit crappy when I first started talking it. If it's not helpful for your pain though, it's worth going back to the doctor.

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »